MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. VENTED NEEDLE; NEEDLE, ASPIRATION AND INJ

B. BRAUN MEDICAL INC. VENTED NEEDLE; NEEDLE, ASPIRATION AND INJ
Model Number 415072
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The reported defect was unable to be confirmed.The actual defective device is a valuable tool in investigating the cause of this incident.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Event or Problem Description
As per medwatch it was reported: description: we have had multiple event reports of pharmacists noting particulate in daptomycin preparations with the daptomycin for injection 500mg/vial xellia pharmaceuticals ndc 70594-034-01 product.With further investigation it appears this was not limited to a certain individual who was compounding and occurred multiple dates and times with, various lot numbers at different sites across our health system.The manufacture notes need to use certain products to compound this product including a 21g needle which is smaller than standard needles used for compounding or a vented needle from bbraun (ref 415072).Our site has used both devices a 21g needle and the vented needle recommended by the manufacture with continued concerns of coring reported visible to the eye.Luckily these have been near miss events caught by our pharmacist prior to reaching the patients with no harm noted to patients, however, is still of concern.We have alerted the manufacture and they noted they did not find any internal issues with the product given the consistent concerns we now have the technicians filter this product at our site prior to dispensing.No injury reported.

Brand Name
VENTED NEEDLE
Common Device Name
NEEDLE, ASPIRATION AND INJ
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key16751147
Report Number2523676-2023-00095
Device Sequence Number3429411
Product Code GAA
UDI-Device Identifier04022495769893
UDI-Public(01)04022495769893
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number415072
Device Catalogue Number415072
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown